Pointwise error estimates for relaxation approximations to conservation laws
E. Tadmor & T. Tang (2001). Pointwise error estimates for relaxation approximations to conservation laws. SIAM Journal on Mathematical Analysis 32 (2001), 870-886.
MetadataПоказать полную информацию
We obtain sharp pointwise error estimates for relaxation approximation to scalar conservation laws with piecewise smooth solutions. We first prove that the first-order partial derivatives for the perturbation solutions are uniformly upper bounded (the so-called Lip+ stability). A one-sided interpolation inequality between classical L1 error estimates and Lip+ stability bounds enables us to convert a global L1 result into a (nonoptimal) local estimate. Optimal error bounds on the weighted error then follow from the maximum principle for weakly coupled hyperbolic systems. The main difficulties in obtaining the Lip+ stability and the optimal pointwise errors are how to construct appropriate “difference functions” so that the maximum principle can be applied.